MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACUFEX TUNNEL GAUGE; BIT, SURGICAL

SMITH & NEPHEW, INC. ACUFEX TUNNEL GAUGE; BIT, SURGICAL
Model Number 72203169
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an all inside acl, it was found that the 2.4mm drill wire included in the trunav set was defective.The laser marking at the tip of the drill was missing.When positioned the drill approximately as it should have been with laser marking and when the acufex was moved in the gauge over the wire from the outside, the gauge showed a femoral tunnel length of 65mm, which was considered very unlikely and it was necessary to used alternative measurement methods.The procedure was completed without significant delay using a back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported 72203169 acufex tunnel gauge, not intended for use in treatment, has not been returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, ¿during an all inside acl, it was found that the 2.4mm drill wire included in the trunav set was defective.The laser marking at the tip of the drill was missing.When positioned the drill approximately as it should have been with laser marking and when the acufex was moved in the gauge over the wire from the outside, the gauge showed a femoral tunnel length of 65mm, which was considered very unlikely and it was necessary to used alternative measurement methods¿.Images were provided by customer.An exact root cause cannot be determined with confidence viewing the image.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.This failure mode will continue to be monitored by post market surveillance, no further investigation is required at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of the complaint and manufacturing records was performed and indicated similar allegations for the lot number reported.No further investigation is warranted at this time.

Brand Name
ACUFEX TUNNEL GAUGE
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10262180
Report Number1219602-2020-01017
Device Sequence Number3462838
Product Code GFG
UDI-Device Identifier00885554030518
UDI-Public00885554030518
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2022
Device Model Number72203169
Device Catalogue Number72203169
Device Lot Number4726295
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date07/12/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;